Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 24, 2010, 12:30 AM CDT for Zavala County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 12:30 AM CDT (05:30 UTC)
- Expired
- Apr 24, 2010, 2:20 AM CDT
- In force
- 110 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 65 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 5.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
703 WGUS54 KEWX 240530 FFWEWX TXC507-240830- /O.NEW.KEWX.FF.W.0019.100424T0530Z-100424T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 AM CDT SAT APR 24 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... ZAVALA COUNTY... * UNTIL 330 AM CDT. * AT 1227 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RADAR ESTIMATES ABOUT FIVE INCHES OF RAIN HAS FALLEN OVER THE PAST FEW HOURS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOMA VISTA...LA PRYOR AND BATESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2885 10010 2907 9955 2867 9944 2865 10009 $$
1 follow-up statement
377 WGUS74 KEWX 240720 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 AM CDT SAT APR 24 2010 TXC507-240729- /O.CAN.KEWX.FF.W.0019.000000T0000Z-100424T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ZAVALA TX- 220 AM CDT SAT APR 24 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ZAVALA COUNTY... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SATURDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2885 10010 2907 9955 2867 9944 2865 10009 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 11:37 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 23, 11:37 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1137 PM CDT FRI APR 23 2010 .AVIATION... /06Z TAFS/ 5 THSD TO 9 THSD SCT WITH CIGS AT AND ABOVE 10 THSD FT BKN IS EXPECTED THRU 11Z. SCT SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 30 TO 40 MPH. THE SHOWERS AND THUNDERSTORMS WILL END FROM THE WEST TONIGHT THRU EARLY SATURDAY MORNING IN WAKE OF A PACIFIC COLD FRONT...THAT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE WEST AND NORTHWEST. WINDS WILL SHIFT TO THE WEST AND NORTHWEST AT 10 TO 20 KNOTS. AFTER 11Z SCT CLOUDS AT 10 THSD FT WITH SCT CLOUDS ABOVE 25 THSD FT ARE EXPECTED...BECOMING CLEAR TO SCT CLOUDS ABOVE 25 THSD FT AFTER 15Z. WEST AND NORTHWEST WINDS WILL PICKUP TO 15 TO 25 KNOTS BY 15Z...AS A DRY RIDGE OF HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE WEST. WEST AND NORTHWEST WINDS WILL DIMINISH TO AROUND 5 KNOTS LATE SATURDAY AFTERNOON THRU SATURDAY EVENING...AS CLEAR SKIES PREVAIL. && .PREV DISCUSSION... /ISSUED 1002 PM CDT FRI APR 23 2010/ DISCUSSION... WE HAVE ISSUED A TORNADO WATCH UNTIL 6AM FOR ALL COUNTIES EXCEPT VAL VERDE AND EDWARDS. THE PACIFIC FRONT IS MOVING INTO THE WESTERN COUNTIES AT THIS TIME. THIS IS PROVIDING TRIGGER TO INITIATE CONVECTION. 18Z NAM BUFR SOUNDINGS SHOW 1500-2000 J/KG CAPE AND SUFFICIENT SHEAR TO SUPPORT ISOLATED TORNADOES. IN ADDITION...LARGE HAIL AND DAMAGING WINDS ARE ALSO LIKELY WITH THUNDERSTORMS TONIGHT. THREAT WILL PROGRESS EASTWARD THROUGH THE NIGHT. PREV DISCUSSION... /ISSUED 725 PM CDT FRI APR 23 2010/ AVIATION... /00Z TAFS/ 4 THSD TO 9 THSD SCT WITH CIGS DEVELOPING ABOVE 10 THSD FT BKN IS EXPECTED THRU 09Z. SCT SHOWERS AND THUNDERSTORMS WILL MOVE TO THE NORTHEAST AT 30 TO 40 MPH. A LATE APRIL PACIFIC COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE WEST AND NORTHWEST BETWEEN 03Z AND 10Z. WINDS ARE FORECAST TO SHIFT TO THE WEST AND NORTHWEST AT 10 TO 20 KNOTS AROUND 03Z AT KDRT...AROUND 06Z AT KSAT AND KSSF...AND AROUND 08Z TO 09Z AT KAUS. AFTER 09Z SCT CLOUDS AT 6 THSD TO 10 THSD FT WITH SCT CLOUDS AT OR ABOVE 25 THSD FT IS EXPECTED... WITH SHOWERS AND THUNDERSTORMS ALONG AND EAST OF A LINE FROM GEORGETOWN TO PLEASANTON MOVING RAPIDLY TO THE EAST. AFTER 11Z CONDITIONS ARE FORECAST TO BECOME SCT CLOUDS ABOVE 10 THSD FT TO CLEAR SKIES AFTER 16Z SATURDAY. WEST AND NORTHWEST WINDS WILL PICKUP TO 15 TO 25 KNOTS BY 15Z...AS A DRY RIDGE OF HIGH PRESSURE BUILDS ACROSS THE AREA FROM THE WEST. WEST AND NORTHWEST WINDS WILL DIMINISH TO AROUND 5 KNOTS LATE SATURDAY AFTERNOON THRU SATURDAY EVENING...AS CLEAR SKIES PREVAIL. PREV DISCUSSION... /ISSUED 346 PM CDT FRI APR 23 2010/ DISCUSSION... AN ACTIVE UPCOMING 18 HOURS IS STORE AS TWO DISTINCT CHANCES FOR SEVERE WEATHER ARE EXPECTED. THE FIRST CHANCE WILL BE THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING ALONG THE DRY-LINE /PRE-FRONTAL TROUGH. CURRENT VISIBLE SATELLITE SHOWS A LINE OF BUILDING CU ALONG THE DRY-LINE AND SHOWERS BEGINNING TO DEVELOP ALONG THE LINE BETWEEN AUSTIN AND CANYON LAKE. A VERY WARM AND MOIST AIRMASS TO THE SOUTHEAST OF THE DRY-LINE (TEMPERATURES WELL IN THE 80S WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S) BODES WELL FOR MORE AGGRESSIVE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING MAINLY ALONG AND SOUTHEAST OF THE BALCONES ESCARPMENT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS (IN EXCESS OF 60 MPH). A LULL IN THE ACTIVITY IS EXPECTED FOR A FEW HOURS LATER TONIGHT AHEAD OF THE PASSAGE OF AN UPPER LOW AND ASSOCIATED PACIFIC COLD FRONT. THUNDERSTORMS ARE EXPECTED TO INITIATE ACROSS THE EASTERN HILL COUNTRY AROUND MIDNIGHT WITH THE CONVECTION PUSHING EASTWARD OVERNIGHT. THE VERY MOIST ENVIRONMENT AHEAD OF THE COLD FRONT (MODELS CONTINUE TO INDICATE PW VALUES NEAR 1.5") AND AMPLE ENERGY ALONG THE FRONT AGAIN POINT TO A CHANCE FOR SEVERE WEATHER. CURRENTLY ANTICIPATING CONVECTION TO DEVELOP AS A BROKEN SQUALL LINE AND THUS POPS ARE SOMEWHAT MODEST GIVEN THE SCENARIO EVEN THOUGH CONFIDENCE IS HIGH. THE BEST CHANCE FOR SEVERE WEATHER ASSOCIATED WITH THE COLD FRONT WILL BE ACROSS THE EASTERN HILL COUNTRY TO SAN ANTONIO AROUND MIDNIGHT AND THEN SHIFTING EASTWARD THROUGH THE WEE HOURS OF THE MORNING WITH ALL OF THE ACTIVITY EXITING THE CWA SHORTLY AFTER SUNRISE. THE PRIMARY CONCERN WITH THIS SECOND SYSTEM WILL BE DAMAGING WINDS ASSOCIATED WITH BOW ECHOES BUT CANNOT RULE OUT LARGE HAIL AS WELL. TOTAL RAINFALL AMOUNTS WILL AVERAGE 0.5"-0.75"...BUT ISOLATED TOTALS OF 1"-1.5" ARE ALSO POSSIBLE. A MUCH QUIETER WEATHER PATTERN IS IN STORE FOR THE WEEKEND AS DRY WEST/NORTHWEST WINDS FILTER INTO THE REGION. SEASONABLE TEMPERATURES IN THE 80S (NEAR 90 SOUTHWESTERN COUNTIES) ARE EXPECTED OVER THE WEEKEND AND INTO NEXT WEEK AS DRY ZONAL FLOW PREVAILS ALOFT. LOW TEMPERATURES THROUGH THE NEXT FEW DAYS WILL BE SEASONABLY COOL AS CLEAR SKIES PREVAIL OVERNIGHT. SFC WINDS WILL BECOME SOUTHERLY DURING THE MIDDLE OF THE WEEK ENABLING A RETURN OF CLOUDS AND MILDER MORNING TEMPERATURES. LOW LEVEL MOISTURE WILL INCREASE THROUGH THE MIDDLE AND END OF THE WEEK WITH THE NEXT CHANCE OF RAIN ENTERING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 59 82 57 80 55 / 70 0 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 59 82 51 81 51 / 70 - - 0 0 NEW BRAUNFELS MUNI AIRPORT 55 84 53 83 53 / 60 - - 0 0 BURNET MUNI AIRPORT 54 79 53 79 52 / 50 0 - 0 0 DEL RIO INTL AIRPORT 53 84 54 85 59 / 40 0 - 0 0 GEORGETOWN MUNI AIRPORT 57 79 54 79 54 / 80 - - 0 0 HONDO MUNI AIRPORT 55 85 51 84 53 / 40 0 - 0 0 SAN MARCOS MUNI AIRPORT 57 83 54 82 54 / 60 0 - 0 0 LA GRANGE - FAYETTE REGIONAL 60 82 54 81 54 / 70 20 - 0 0 SAN ANTONIO INTL AIRPORT 58 83 54 83 56 / 50 0 - 0 0 STINSON MUNI AIRPORT 57 85 55 84 55 / 50 0 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 05/08/22/01/09
Hazardous weather outlook, Apr 23, 9:35 PM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 935 PM CDT FRI APR 23 2010 TXZ171>173-183>194-202>209-217>225-228-241100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 935 PM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL MOVE FROM THE WEST TO EAST TONIGHT...WITH SOME THUNDERSTORMS POSSIBLY SEVERE. A PACIFIC FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS FROM THE WEST TONIGHT...BRINGING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MAIN THREAT AREA WILL BE FROM THE WESTERN HILL COUNTRY AND EXTEND TO ALONG AND EAST OF INTERSTATE 35. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
In the hours before
Local storm report, Apr 23, 11:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 PM CDT FRI APR 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL 3 N HONDO 29.40N 99.16W
04/23/2010 E0.88 INCH MEDINA TX PUBLIC
&&
EVENT NUMBER EWX1000172
CJMLocal storm report, Apr 24, 12:05 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1205 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM HAIL 3 N HONDO 29.40N 99.16W
04/23/2010 E1.75 INCH MEDINA TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1000173
CJMLocal storm report, Apr 24, 12:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM HAIL 1 SW EAGLE PASS 28.70N 100.50W
04/23/2010 E1.25 INCH MAVERICK TX STORM CHASER
&&
EVENT NUMBER EWX1000174
CJMSpecial weather statement, Apr 24, 12:13 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1213 AM CDT SAT APR 24 2010 TXZ172-173-192-240545- BURNET-TRAVIS-WILLIAMSON- 1213 AM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TRAVIS...WESTERN WILLIAMSON AND EASTERN BURNET COUNTIES UNTIL 1245 AM CDT... AT 1211 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR MAHOMET...OR 8 MILES NORTHEAST OF BERTRAM... MOVING NORTHEAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANDICE... WATSON... BRIGGS... FLORENCE...
Local storm report, Apr 24, 12:17 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1217 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM HAIL UVALDE 29.22N 99.78W
04/23/2010 E1.00 INCH UVALDE TX PUBLIC
&&
EVENT NUMBER EWX1000175
CJMLocal storm report, Apr 24, 12:26 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1226 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL LIBERTY HILL 30.67N 97.92W
04/24/2010 E0.25 INCH WILLIAMSON TX LAW ENFORCEMENT
&&
EVENT NUMBER EWX1000176
CJMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:47 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 58 min |
| Apr 23, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 56 min |
| Apr 23, 10:06 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde, Val Verde | 39 min |
| Apr 23, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Uvalde, Zavala | 53 min |
| Apr 23, 10:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 46 min |
| Apr 23, 10:34 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 26 min |
| Apr 23, 10:39 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr | 51 min |
| Apr 23, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Real, Uvalde | 48 min |
| Apr 23, 10:59 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 46 min |
| Apr 23, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 42 min |
| Apr 23, 11:08 PM CDT | Areal Flood Advisory | EWX | Medina, Uvalde | 112 min |
| Apr 23, 11:09 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Kinney, Maverick, Uvalde, Val Verde, Zavala | 51 min |
| Apr 23, 11:11 PM CDT | Areal Flood Advisory | EWX | Frio, Uvalde, Zavala | 109 min |
| Apr 23, 11:28 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real, Uvalde | 34 min |
| Apr 23, 11:33 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 27 min |
| Apr 23, 11:42 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Gillespie, Kendall, Kerr, Medina and 2 more | 108 min |
| Apr 23, 11:51 PM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Apr 23, 11:56 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Kinney, Maverick, Uvalde, Zavala | 49 min |
| Apr 24, 12:35 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Medina, Uvalde, Zavala | 40 min |
| Apr 24, 1:19 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar | 41 min |
| Apr 24, 1:41 AM CDT | Severe Thunderstorm Warning | EWX | Bexar | 21 min |
| Apr 24, 1:49 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 30 min |
| Apr 24, 1:51 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 39 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.